Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$ \theta $-modular bands of groups

Author: C. Spitznagel
Journal: Trans. Amer. Math. Soc. 177 (1973), 469-482
MSC: Primary 20M10
MathSciNet review: 0318365
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The class of $ \theta $-modular bands of groups is defined by means of a type of modularity condition on the lattice of congruences on a band of groups. The main result characterizes $ \theta $-modularity as a condition on the multiplication in the band of groups. This result is then applied to the classes of normal bands of groups and orthodox bands of groups.

References [Enhancements On Off] (What's this?)

  • [1] L. W. Anderson, R. P. Hunter and R. J. Koch, Some results on stability in semigroups, Trans. Amer. Math. Soc. 117 (1965), 521-529. MR 30 #2095. MR 0171869 (30:2095)
  • [2] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vol. I, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1961. MR 24 #A2627. MR 0132791 (24:A2627)
  • [3] C. A. Eberhart, L. F. Kinch and W. W. Williams, Idempotent-generated regular semigroups, J. Austral. Math. Soc. (to appear). MR 0320185 (47:8724)
  • [4] T. E. Hall, On regular semigroups whose idempotents form a subsemigroup, Bull. Austral. Math. Soc. 1 (1969), 195-208. MR 40 #2772. MR 0249527 (40:2772)
  • [5] G. Lallement, Congruences et équivalences de Green sur un demi-groupe régulier, C. R. Acad. Sci. Paris Sér. A--B 262 (1966), A613-A616. MR 34 #7686. MR 0207872 (34:7686)
  • [6] M. Petrich, Topics in semigroups, Pennsylvania State University, University Park, Pa., 1967.
  • [7] -, Regular semigroups satisfying certain conditions on idempotents and ideals (to appear).
  • [8] N. R. Reilly and H. E. Scheiblich, Congruences on regular semigroups, Pacific J. Math 23 (1967), 349-360. MR 36 #2725. MR 0219646 (36:2725)
  • [9] H. E. Scheiblich, Certain congruence and quotient lattices related to completely 0-simple and primitive regular semigroups, Glasgow Math. J. 10 (1969), 21-24. MR 39 #5740. MR 0244425 (39:5740)
  • [10] C. Spitznagel, The lattice of congruences on a band of groups, Dissertation, University of Kentucky, Lexington, Ky., 1972. MR 0330332 (48:8669)
  • [11] -, The lattice of congruences on a band of groups, Glasgow Math. J. (to appear). MR 0330332 (48:8669)
  • [12] M. Yamada and N. Kimura, Note on idempotent semigroups. II, Proc. Japan Acad. 34 (1958), 110-112. MR 20 #4603. MR 0098141 (20:4603)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10

Additional Information

Keywords: Lattice of congruences, band of groups, $ \theta $-modular, $ \theta $-relation, normal band of groups, orthodox band of groups
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society